MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS BROAD-RATCHET

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS BROAD-RATCHET
Catalog Number 398.41
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement reported.Date of event is unknown.Device is an instrument and is not implanted / explanted.Device history records review was completed for part# 398.41, lot# t122262.Manufacturing location: (b)(4), release to warehouse date: oct 27, 2015.No non-conformance reports were generated during production.A review of the device history records showed that there were no issues at the time of manufacturing of this device and its sub components that would contribute to the complaint condition.A review of the dhr and manufacturing records confirmed that the correct material(s) were used to manufacture the device.A review of the dhr and the hardness manufacturing records confirmed that the hardness of the device fell within specification when manufactured.Product development investigation was completed.Visual inspection of the returned broad reduction forceps (forceps) revealed no damage to the ratcheting teeth.The teeth of both tips that interface with the bone were worn.One tip was bent in a way that it was slightly out of alignment with the other tip.This tip was also nicked.A very small section of the most distal portion of the second tip had broken off.The forceps were able to hold at all positions.The forceps demonstrated mild resistance while opening and closing.Further testing of the forceps¿ distal tip function of reducing bone fractures could not be performed at customer quality (cq).However, it is possible that the damage noted in the visual inspection section could impact the forceps ability to secure bone fragments during reduction.The complaint condition could not be duplicated at cq; however, a functional issue could not be ruled out due to the relevant visual damage to the distal tips.The complaint is confirmed.Dimension inspection of the returned device revealed the gap between the distal tips was 1.05mm, which was within specification of 1mm +0.5/-0 per drawing.Measured using ca215.A relevant drawing was reviewed during investigation.During the investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.The complaint condition was confirmed during investigation, as visual inspection revealed damage relevant to the complaint condition.The returned condition of the device indicates the forceps may have experienced rough handling and abnormal forces during use and handling.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection on (b)(6) 2018, it was found that one (1) broad reduction forceps won't hold.There is no patient involvement.The forceps was found to be broken during investigation at the manufacturer.This report is for one (1) reduction forceps with points broad-ratchet.This is report 1 of 1 for (b)(4).

Brand Name
REDUCTION FORCEPS WITH POINTS BROAD-RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7814007
Report Number2939274-2018-53462
Device Sequence Number19319772
Product Code HTD
UDI-Device Identifier10886982201386
UDI-Public(01)10886982201386
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number398.41
Device Lot NumberT122262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2018
Initial Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1